MAUDE Adverse Event Report: CONMED CORPORATION YKNOT ONE STEP ANCHOR, ONE #2 HI-FI; FIXATION DEVICE

CONMED CORPORATION YKNOT ONE STEP ANCHOR, ONE #2 HI-FI; FIXATION DEVICE
Catalog Number Y1S1K
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the returned used device, item y1s1k found inserter bent at the tip, damage and broken off.Evaluation was performed per print.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following; preoperative and operating procedures, including knowledge of surgical techniques and proper selections and placement of implants are important considerations in the successful utilization of these devices.Surgeon must choose proper implant size based on specific procedure and patient history.Do not use excessive force on instruments to avoid damage or breakage during use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the facility that the y1s1k, y-not one-step inserter, broke during a bankart arthroscopic shoulder procedure on (b)(6) 2020 on a (b)(6) male.The surgeon attempted to pull the bit from the guide and it would not release.This time the anchor would not pull out though.Looking for a solution, the scrub tech gave the drill some light taps with a mallet, to try and get it to release with no result.After pulling with extreme force the drill bit broke, at the base of the flair near the curved bit portion, leaving roughly 2cm of drill bit sticking out of the glenoid along with the anchor.The representative had them attempt to pull the tails of the anchor and continue pulling with a grasper on the broken bit, which allowed it to finally release.The broken piece was removed.There was no reported delay.There was no reported patient injury.This report is being raised as device malfunction with potential for injury upon reoccurrence.

Brand Name
YKNOT ONE STEP ANCHOR, ONE #2 HI-FI
Common Device Name
FIXATION DEVICE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo, fl
MDR Report Key9915544
Report Number1017294-2020-00113
Device Sequence Number2764207
Product Code MBI
UDI-Device Identifier20845854901844
UDI-Public(01)20845854901844(17)210714(10)1074599
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Catalogue NumberY1S1K
Device Lot Number1074599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR